Alert archive / Mississippi / Wind Advisories in 2009
Wind Advisory 7, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Nov 8, 2009, 2:51 PM CST for 8 counties in Mississippi. It took effect at Nov 9, 2009, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 8, 2009, 2:51 PM CST (20:51 UTC)
- In effect from
- Nov 9, 2009, 3:00 PM CST
- Expired
- Nov 9, 2009, 4:40 AM CST
- In force
- Issued by
- NWS Jackson, MS
Counties Clarke County, MS, Covington County, MS, Forrest County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KJAN 082051 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 251 PM CST SUN NOV 8 2009 ...GUSTY NORTHEAST TO NORTHERLY WINDS EXPECTED ACROSS PORTIONS OF EAST...CENTRAL... AND SOUTHEAST MISSISSIPPI LATE MONDAY AFTERNOON INTO TUESDAY MORNING... MSZ057-058-064>066-072>074-090500- /O.NEW.KJAN.WI.Y.0007.091109T2100Z-091110T1200Z/ JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- INCLUDING THE CITIES OF...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...PRENTISS...BASSFIELD...COLLINS... MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON... PURVIS...HATTIESBURG 251 PM CST SUN NOV 8 2009 ...WIND ADVISORY IN EFFECT FROM 3 PM MONDAY TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM MONDAY TO 6 AM CST TUESDAY. AS THE AREA BECOMES WEDGED BETWEEN HIGH PRESSURE TO THE NORTH...AND HURRICANE IDA APPROACHING FROM THE SOUTH...THE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE REGION. AS A RESULT...NORTHEAST TO NORTHERLY WINDS WILL INCREASE ACROSS SOUTHEAST MISSISSIPPI MONDAY AFTERNOON INTO TUESDAY MORNING. WINDS DURING THIS TIME WILL BECOME SUSTAINED BETWEEN 20 AND 30 MPH...WHILE GUSTING UP TO 35 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND GUSTS UP TO 35 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. && $$ MSZ051-052-055-056-063-090500- /O.NEW.KJAN.LW.Y.0041.091109T2100Z-091110T1200Z/ NEWTON-LAUDERDALE-SIMPSON-SMITH-LAWRENCE- INCLUDING THE CITIES OF...NEWTON...UNION...DECATUR...CONEHATTA... MERIDIAN...MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH... MONTICELLO...NEW HEBRON 251 PM CST SUN NOV 8 2009 ...LAKE WIND ADVISORY IN EFFECT FROM 3 PM MONDAY TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM MONDAY TO 6 AM CST TUESDAY. AS THE AREA BECOMES WEDGED BETWEEN HIGH PRESSURE TO THE NORTH...AND HURRICANE IDA APPROACHING FROM THE SOUTH...THE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE REGION. AS A RESULT...NORTHEAST TO NORTHERLY WINDS WILL INCREASE ACROSS THE AREA MONDAY AFTERNOON INTO TUESDAY MORNING. WINDS DURING THIS TIME WILL BECOME SUSTAINED BETWEEN 15 AND 20 MPH...WHILE GUSTING UP TO 25 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 19
2 follow-up statements
000 WWUS74 KJAN 090333 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 933 PM CST SUN NOV 8 2009 ...GUSTY NORTHEAST WINDS EXPECTED ACROSS PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSISSIPPI LATE MONDAY AFTERNOON INTO TUESDAY MORNING... MSZ057-058-064>066-072>074-091145- /O.CON.KJAN.WI.Y.0007.091109T2100Z-091110T1200Z/ JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- INCLUDING THE CITIES OF...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...PRENTISS...BASSFIELD...COLLINS... MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON... PURVIS...HATTIESBURG 933 PM CST SUN NOV 8 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MONDAY TO 6 AM CST TUESDAY... AS THE AREA BECOMES WEDGED BETWEEN HIGH PRESSURE TO THE NORTH AND HURRICANE IDA APPROACHING FROM THE SOUTH...THE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE REGION. AS A RESULT...NORTHEAST WINDS WILL INCREASE ACROSS SOUTHEAST MISSISSIPPI MONDAY AFTERNOON INTO TUESDAY MORNING. WINDS DURING THIS TIME WILL BECOME SUSTAINED BETWEEN 20 AND 30 MPH...WHILE GUSTING UP TO 35 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND GUSTS UP TO 35 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. && $$ MSZ051-052-055-056-063-091145- /O.CON.KJAN.LW.Y.0041.091109T2100Z-091110T1200Z/ NEWTON-LAUDERDALE-SIMPSON-SMITH-LAWRENCE- INCLUDING THE CITIES OF...NEWTON...UNION...DECATUR...CONEHATTA... MERIDIAN...MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH... MONTICELLO...NEW HEBRON 933 PM CST SUN NOV 8 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MONDAY TO 6 AM CST TUESDAY... AS THE AREA BECOMES WEDGED BETWEEN HIGH PRESSURE TO THE NORTH AND HURRICANE IDA APPROACHING FROM THE SOUTH...THE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE REGION. AS A RESULT...NORTHEAST WINDS WILL INCREASE ACROSS THE AREA MONDAY AFTERNOON INTO TUESDAY MORNING. WINDS DURING THIS TIME WILL BECOME SUSTAINED BETWEEN 15 AND 20 MPH...WHILE GUSTING UP TO 25 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
000 WWUS74 KJAN 091040 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 440 AM CST MON NOV 9 2009 ...GUSTY NORTHEAST WINDS EXPECTED ACROSS PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSISSIPPI LATE MONDAY AFTERNOON INTO TUESDAY MORNING... MSZ057-058-064>066-072>074-091845- /O.CAN.KJAN.WI.Y.0007.091109T2100Z-091110T1200Z/ /O.EXA.KJAN.LW.Y.0041.091109T2100Z-091110T1200Z/ JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- INCLUDING THE CITIES OF...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...PRENTISS...BASSFIELD...COLLINS... MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON... PURVIS...HATTIESBURG 440 AM CST MON NOV 9 2009 ...LAKE WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY. THE WIND ADVISORY HAS BEEN CANCELLED. NORTHEAST WINDS WILL INCREASE TO 15 TO 20 MPH THIS AFTERNOON AND CONTINUE TONIGHT...WITH GUSTS UP TO 25 MPH...AS HURRICANE IDA APPROACHES THE CENTRAL GULF COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ MSZ051-052-055-056-063-091845- /O.CON.KJAN.LW.Y.0041.091109T2100Z-091110T1200Z/ NEWTON-LAUDERDALE-SIMPSON-SMITH-LAWRENCE- INCLUDING THE CITIES OF...NEWTON...UNION...DECATUR...CONEHATTA... MERIDIAN...MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH... MONTICELLO...NEW HEBRON 440 AM CST MON NOV 9 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST TUESDAY. NORTHEAST WINDS WILL INCREASE TO 15 TO 20 MPH THIS AFTERNOON AND CONTINUE TONIGHT...WITH GUSTS UP TO 25 MPH...AS HURRICANE IDA APPROACHES THE CENTRAL GULF COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ EC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Nov 8, 10:04 AM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Nov 8, 10:04 AM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1004 AM CST SUN NOV 8 2009 .UPDATE...THE MAIN FORECAST ELEMENTS ARE ON TRACK FOR TODAY AND NO ADJ WERE NEEDED TO THOSE. HOWEVER...THE WARM UP THIS MORNING WAS MUCH FASTER THAN ANTICIPATED AND I HAD TO ADJ HOURLY TEMPS QUITE A BIT. THIS WARMING SHOULD SLOW AS WE ARE MIXING TO THE INVERSION AND WE SHOULD SEE THICKER HIGH CLOUDS SPREAD OVER DURING THE AFTERNOON. AS FOR THE EVOLUTION OF IDA AND ANY IMPACTS IN OUR AREA FOR MON THROUGH EARLY TUE. THE SITUATION REMAINS QUITE COMPLICATED AS IDA WILL INTERACT WITH A LOW PRESSURE FEATURE IN THE WESTERN GULF AND THEY WILL ALL INTERACT WITH THE EASTWARD MOVING DISTURBANCE CURRENTLY OVER THE BIG BEND OF TX. ITS THIS ENTIRE INTERACTION THAT SHOULD CAUSE IDA TO WEAKEN SOME AND TAKE ON MORE EXTRATROPICAL CHARACTERISTICS. IT WILL ALSO HAVE SOME IMPACT ON FORWARD SPEED WHICH ULTIMATELY WILL DETERMINE IF THERE WILL BE A LANDFALL AND WHERE THAT MAY OCCUR. THE OFFICIAL NHC FORECAST HAS STEADILY TRENDED FASTER EACH ADV AND NOW HAS IDA MAKING LANDFALL SOMEWHERE IN THE WESTERN FL PANHANDLE TUE AFTERNOON. ON THE OTHER HAND...THE OPERATIONAL EURO/GFS/NAM ARE ALL AT LEAST 12HRS FASTER AND HAVE A LANDFALL FURTHER WEST BETWEEN THE SE LA COAST AND MOBILE BAY LATE MON AFTERNOON/MON EVE. ALL THE FORECASTS HAVE MERIT AND THE GOING FORECASTS HANDLES THE SITUATION. IF THE EVENTUAL TRACK IS FASTER AND CLOSER TO THE MS COAST...THEN THERE WILL BE MORE OF A WIND IMPACT ACROSS A PORTION OF THE SE CWA. STILL WINDS DONT APPEAR TO BE TOO STRONG BUT WOULD LIKELY FIT INTO SOME SORT OF WIND ADV CRITERIA WITH SUSTAINED WINDS 25-30 MPH AND GUSTS 30-40 MPH. THE PRESSURE GRADIENT ACROSS THE REST OF THE CWA WILL BE TIGHT AND RESULT IN BREEZY CONDITIONS AND SUSTAINED WINDS 15-20 MPH WITH SOME HIGHER GUSTS. IF THE TRACK IS SLOWER AND FURTHER E...THEN JUST THE PLAIN BREEZY CONDITIONS SHOULD APPLY FOR ALL...MAIN THE SE/E PORTION OF THE AREA. NEW MODEL GUID IS ARRIVING THIS MORNING AND WE WILL SORT THROUGH THAT FOR THE AFTERNOON FORECAST PACKAGE. THE RAINFALL SITUATION STILL SEEMS ON TARGET FROM PREV FORECASTS. STEADY RAIN IS EXPECTED AS SOME SORT OF DEFORMATION AXIS SETS UP. LOOK FOR MULTIPLE HOURS OF STEADY RAIN WITH ACCUMULATIONS BETWEEN 2-4 INCHES SE OF THE TRACE. THERE WILL LIKELY BE A STRONG GRADIENT WITH HOW THE PRECIP AXIS SETS UP AND AREAS TO THE W/NW OF THAT AXIS WILL LIKELY SEE LITTLE TO NO PRECIP. /CME/ && .AVIATION...VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH THE REMAINDER OF THE DAY AND INTO TONIGHT. LOOK FOR EAST TO SOUTHEAST WINDS TODAY TO AGAIN BE BETWEEN 5-10 KNOTS WITH A FEW HIGHER GUSTS UP AROUND 15 KNOTS POSSIBLE AS HIGH CLOUDS CONTINUE TO THICKEN AND SPREAD NORTHWARD THROUGH THE AFTERNOON. THE PRESSURE GRADIENT WILL BEGIN TO TIGHTEN ACROSS THE AREA LATE TONIGHT INTO MONDAY MORNING...ESPECIALLY ACROSS SOUTHEAST MISSISSIPPI. LOOK FOR EASTERLY WINDS ON MONDAY TO INCREASE TO BETWEEN 10-15 KNOTS WITH SOME HIGHER GUSTS AROUND 20 KNOTS POSSIBLE DURING THIS TIME. WHILE MID AND HIGH CLOUDS WILL BE ON THE INCREASE THROUGH MONDAY MORNING HOURS...VFR CONDITIONS ARE STILL EXPECTED TO PREVAIL. HOWEVER...AS RAIN CHANCES INCREASE DURING THIS TIME...PERIODS OF AT LEAST MVFR VISIBILITIES WILL BE POSSIBLE THROUGH THE MORNING HOURS MONDAY AT SITES THAT OBSERVE ANY RAINFALL. /19/ && .PREV DISCUSSION... /ISSUED 455 AM CST SUN NOV 8 2009/ DISCUSSION... SHORT TERM...TODAY THROUGH MONDAY NIGHT...PRIMARY FOCUS CONTINUES TO BE HURRICANE IDA AND ASSOCIATED HEAVY RAINFALL POTENTIAL ACROSS THE ARKLAMISS. FOR TODAY...CLOUD COVER WILL BE ON THE INCREASE AS THE UPPER LEVEL FLOW HAS SHIFTED SOUTHERLY WITH THE ADVANCE OF THE UPPER HIGH LOCATED TO OUR EAST. THIS WILL KEEP AFTERNOON HIGHS SLIGHTLY LOWER THAN WE SAW YESTERDAY...MID TO LOWER 70S AREAWIDE. MAV GUIDANCE SEEMED TO HANDLE THIS WELL. FOCUS SUNDAY NIGHT SHIFTS TO THE INCREASING ATMOSPHERIC MOISTURE CONTENT AHEAD OF TWO FEATURES...AN UPPER LEVEL S/WV MOVING EAST CURRENTLY LOCATED OVER SW TEXAS...AND THE MORE OBVIOUS HURRICANE IDA CURRENTLY LOCATED NEAR THE YUCATAN PENINSULA. THE EVENTUAL IMPACT THESE FEATURES WILL HAVE ON OUR CWA IS SURPRISINGLY QUITE UNCERTAIN AT THIS TIME. NHC IS KEEPING THE CENTER OF IDA OFFSHORE IN THEIR LATEST FORECAST AND WELL SOUTHEAST OF THE ARKLAMISS...AND THIS TRACK IS SLOWER AND FARTHER EAST THAN THE 00Z GFS/ECMWF SOLNS. AS FOR THE TX S/WV...BOTH MODELS AGREE WITH THE DEEP LAYER LIFT AHEAD OF THIS FEATURE MOVING OVER THE ARKLAMISS STARTING SUNDAY NIGHT AND EXITING TUESDAY MORNING. SO THE DILEMMA REMAINS...IF IDA TRACKS CLOSER TO OUR CWA...HOW MUCH LOW LEVEL MOISTURE WILL STREAM INTO CENTRAL MS AHEAD OF IT. THIS WILL ULTIMATELY DETERMINE HOW MUCH RAIN WE SEE ACROSS OUR AREA AS THIS MOISTURE INTERACTS WITH THE S/WV. THE FORECAST FOR THIS PACKAGE IS BASED ON A BLEND OF THE NHC FORECAST TRACK OF HURRICANE IDA...AND THE FASTER/WWD SOLUTIONS OF THE GFS/ECMWF. LUCKILY...NO SIGNIFICANT CHANGES TO THE GOING FORECAST WERE NEEDED. THE BIGGEST DIFFERENCE WAS A REDUCTION POPS TO NEAR MAV GUIDANCE ACROSS THE NORTHERN TIER COUNTIES MONDAY AFTERNOON AND NIGHT AS CONFIDENCE IS NOT TERRIBLY HIGH IN ANY SIG PRECIP MAKING IT THAT FAR NORTH. MAINTAINED ABOVE GUIDANCE POPS ACROSS SOUTHERN AND MORE PROMINENTLY SOUTHEASTERN COUNTIES WHERE PRECIP IS ALMOST CERTAIN. AS THIS EVENT EVOLVES...IF AN INCREASE IN MOISTURE OVER OUR AREA IS EXPECTED AHEAD OF IDA DUE TO A MORE NORTHERLY TRACK, POPS WILL LIKELY NEED TO BE BUMPED BACK UP ABOVE GUIDANCE. ANOTHER IMPACT TO THE GOING FORECAST WAS THE REDUCTION IN QPF AMOUNTS BASED ON LATEST HPC GUIDANCE. AN IDA TRACK FURTHER OFFSHORE WOULD MEAN LOWER QPF TOTALS OVER OUR SOUTHEASTERN COUNTIES. AGAIN...THIS WILL NEED TO BE RAISED BACK UP IF IDA TAKES A CLOSER TRACK TO THE ARKLAMISS. DUE TO THE LARGE AMOUNT OF UNCERTAINTY HERE...WILL MAINTAIN THE HEAVY RAIN POTENTIAL ACROSS SOUTHEASTERN COUNTIES IN THE HWO. THE ONE THING THAT HAS NOT CHANGED OVER THE PAST SEVERAL DAYS IS THE POSSIBILITY OF HEAVY RAINFALL SOUTHEAST OF THE NATCHEZ TRACE. THE WIND FORECAST DUE TO THE IDA TRACK IS PROBLEMATIC AS WELL AS A CLOSER TRACK TO THE COAST WILL MEAN MUCH STRONGER NORTHEAST WINDS ON MONDAY. FOR NOW...WILL KEEP 15-20 MPH WINDS IN THE FORECAST AS THIS SEEMS TO BE A GOOD COMPROMISE. MAY BE A LITTLE HIGH BUT WILL KEEP IT GOING FOR NOW. MAV LOWS LOOKED REASONABLE MON AND TUES MORNING BUT DID BUMP HIGHS MON A TAD BASED ON A LITTLE LESS RAIN THAT IS EXPECTED. SHAPING UP TO BE AN INTERESTING START TO THE WORK WEEK. /BK/ TUESDAY THROUGH FRIDAY...MODEL GUIDANCE IS IN GOOD AGREEMENT THAT A PROGRESSIVE PATTERN WILL ALLOW THE SOUTH ATLANTIC COAST RIDGE TO BREAK DOWN QUICKLY TUESDAY WITH OUR SHORTWAVE TROUGH AND ASSOCIATED RAINFALL ZIPPING BY TO THE EAST. ANY LINGERING RAINFALL EARLY TUESDAY MORNING WILL BE LIGHT. A BUILDING RIDGE OVER THE ARKLAMISS WILL BRING DRY WEATHER FOR THE MID TO LATE WEEK WITH TEMPERATURES A LITTLE ABOVE CLIMATIC AVERAGE. FRIDAY NIGHT THROUGH NEXT SUNDAY...GLOBAL MODELS CONTINUE TO INDICATE THAT A LONGWAVE TROUGH POSITION WILL SET UP OVER THE PLAINS NEXT WEEKEND AND THIS WOULD PLACE THE ARKLAMISS UNDER SOUTHWEST FLOW ALOFT. THE MODELS ARE VERY CHAOTIC WITH SHORTWAVE DETAILS IN THIS PERIOD...SO IT SEEMS MOST REASONABLE TO ACCEPT THE LOW-END MEX MOS POPS FOR NOW. IN ANY CASE...IT LOOKS LIKE INSTABILITY WILL BE LACKING AND TSTM ACTIVITY WOULD BE LIMITED. CAN IMAGINE THAT ANOTHER ROUND OF SUBSTANTIAL RAINFALL WILL NOT BE OUT OT THE QUESTION IN THIS PATTERN AND THAT WOULD BE THE MAIN CONCERN AS WE GO THROUGH NEXT WEEKEND INTO EARLY NEXT WEEK. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 56 68 57 / 0 17 69 75 MERIDIAN 74 52 68 55 / 0 10 71 89 VICKSBURG 74 56 69 57 / 0 20 63 61 HATTIESBURG 74 57 70 59 / 3 30 91 82 NATCHEZ 73 58 68 57 / 4 35 76 63 GREENVILLE 73 55 68 55 / 0 7 33 39 GREENWOOD 76 54 70 56 / 0 6 35 48 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/19
Hazardous weather outlook, Nov 8, 2:18 PM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 218 PM CST SUN NOV 8 2009 MSZ057-058-064>066-072>074-092030- JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 218 PM CST SUN NOV 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY... EASTERLY WINDS WILL INCREASE MONDAY AS THE PRESSURE GRADIENT TIGHTENS OVER THE OUTLOOK AREA IN ADVANCE OF HURRICANE IDA. SUSTAINED WINDS BETWEEN 20 AND 30 MPH...WITH GUSTS TO 35 MPH...WILL BE POSSIBLE FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING OVER AREAS MAINLY ALONG AND SOUTHEAST OF A QUITMAN TO COLUMBIA LINE. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY... HEAVY RAINFALL WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY MORNING ACROSS SOUTH CENTRAL AND SOUTHEAST MISSISSIPPI. A TROUGH OF LOW PRESSURE APPROACHING FROM THE WEST WILL INTERACT WITH MOISTURE FROM HURRICANE IDA TO BRING A LONG DURATION OF STEADY RAIN TO THE AREA. WHILE OFF AND ON PERIODS OF RAIN ARE LIKELY THROUGH THE DAY MONDAY...THE MORE STEADY MODERATE TO HEAVY RAINFALL IS EXPECTED MONDAY NIGHT INTO TUESDAY MORNING. RAINFALL TOTALS OVER THE AREA WILL GENERALLY RANGE FROM TWO TO FOUR INCHES...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE. THIS LONG DURATION RAINFALL WILL CAUSE THE PONDING OF WATER ON ROADS...AS WELL AS IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ026-MSZ029>033-037>039-043>046-048>056-059>063-092030- CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE- 218 PM CST SUN NOV 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND PORTIONS OF EAST...CENTRAL...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY... EASTERLY WINDS WILL INCREASE MONDAY AS THE PRESSURE GRADIENT TIGHTENS OVER THE OUTLOOK AREA IN ADVANCE OF HURRICANE IDA. SUSTAINED WINDS BETWEEN 15 AND 20 MPH...WITH GUSTS UP TO 25 MPH...WILL BE POSSIBLE FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING OVER AREAS MAINLY ALONG AND SOUTHEAST OF A MERIDIAN TO MAGEE TO MONTICELLO LINE. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY... HEAVY RAINFALL WILL BE POSSIBLE MONDAY NIGHT FOR AREAS SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. A TROUGH OF LOW PRESSURE APPROACHING FROM THE WEST WILL INTERACT WITH MOISTURE FROM HURRICANE IDA BRINGING A LONG DURATION OF STEADY RAIN TO THE AREA. WHILE OFF AND ON PERIODS OF RAIN ARE EXPECTED MONDAY AFTERNOON...THE MORE STEADY MODERATE TO HEAVY RAINFALL IS EXPECTED MONDAY NIGHT INTO TUESDAY MORNING. RAINFALL TOTALS WILL GENERALLY RANGE FROM ONE TO THREE INCHES ACROSS THE AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS LONG DURATION RAINFALL WILL CAUSE THE PONDING OF WATER ON ROADS...AS WELL AS IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036- 040>042-047-092030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-WARREN- 218 PM CST SUN NOV 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS... PORTIONS OF NORTHEAST LOUISIANA...AND PORTIONS OF WEST AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 2:51 PM CST | Lake Wind Advisory | JAN | Clarke, Covington, Forrest, Jasper, Jefferson Davis, Jones and 9 more | 50 hr |
Nearby
Wind Advisories in Mississippi, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.